MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RAPID EXCHANGE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

BOSTON SCIENTIFIC CORPORATION RAPID EXCHANGE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number M00545820
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a tandem rx cannula tapered tip was used in the bile duct during a procedure performed on (b)(6) 2019.According to the complainant, during the procedure, the radiopaque (ro) marker band detached into the bile duct when the device was pulled.The tip of the device was also torn when the device was removed from the scope.In the physician's assessment, the ro marker will pass naturally.The procedure was completed with a second tandem rx cannula tapered tip.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
(device codes): problem code 2907 captures the reportable event of ro marker band detached.Visual examination of the returned device revealed that the working length was free of obvious kinks and bends.The ro marker was not present in the device.The device was inspected under magnification, and it was observed that the guidewire lumen was completely torn, which is evidence that the guidewire was pulled through the catheter wall.Analysis of the returned device indicated that the guidewire was pulled through the catheter wall, causing the guidewire lumen to tear and the ro marker to detach.Based on the information available, it is most likely that the customer pulled the guidewire through the catheter wall instead of following the directions for use in the device removal section.Therefore, the investigation conclusion code for the reported complaint will be documented as failure to follow instructions, since the problems traced to the user not following the manufacturer's instructions.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release to distribution.
 
Event or Problem Description

Brand Name
RAPID EXCHANGE
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8758249
Report Number3005099803-2019-03416
Device Sequence Number11182486
Product Code GCJ
UDI-Device Identifier08714729301905
UDI-Public08714729301905
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K970054
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/03/2020
Device Model NumberM00545820
Device Catalogue Number4582
Device Lot Number0022602112
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2019
Initial Date Received by Manufacturer 06/12/2019
Supplement Date Received by Manufacturer07/30/2019
Initial Report FDA Received Date07/03/2019
Supplement Report FDA Received Date08/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1